MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32337
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties occurred resulting in increased pain.The patient was undergoing a bile duct drainage procedure.A 10f flexima drainage catheter was inserted.The inner cannula and the wire became stuck during removal.While attempting to remove the components, the catheter accordioned in the patient.The patient experienced increased pain which was managed with midazolam and fentanyl.Additionally, hematobilia was observed due to irritation of the bile duct.The issue occurred with two catheters.The device was able to be removed and the procedure was completed with another device.No further complications were reported.The patient is in good condition.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the complaint device was not returned by the customer.A photo of the pouch was received confirming device identification.A video taken during the procedure was provided.The reported resistance between the cannula and a drainage catheter was observed.However, the video could not confirm what wire or other devices were used during the procedure, whose interaction could affect the device performance.
 
Event or Problem Description

Brand Name
FLEXIMA
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17714320
Report Number2124215-2023-46484
Device Sequence Number2236050
Product Code FGE
UDI-Device Identifier08714729454960
UDI-Public08714729454960
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model Number32337
Device Catalogue Number32337
Device Lot Number0031222127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown